Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 16, 2013, 5:54 AM MDT for 12 counties in New Mexico. It took effect at Mar 17, 2013, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 5:54 AM MDT (11:54 UTC)
- In effect from
- Mar 17, 2013, 1:00 PM MDT
- Expired
- Mar 17, 2013, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3988 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WWUS85 KABQ 161154 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 AM MDT SAT MAR 16 2013 ...RED FLAG WARNING SUNDAY AFTERNOON AND EVENING FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK AND EXCLUDING THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .THE COMBINATION OF STRENGTHENING WINDS ALOFT AND A DEEPENING SURFACE LOW PRESSURE SYSTEM OVER NORTHEAST NEW MEXICO WILL RESULT IN WIDESPREAD WINDY CONDITIONS SUNDAY AFTERNOON AND EARLY EVENING. FORECAST MAXIMUM TEMPERATURES UP TO 10 DEGREES ABOVE NORMAL AND MINIMUM HUMIDITY VALUES IN THE UPPER SINGLE DIGITS TO MID TEENS WILL COMBINE WITH GUSTY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS A VAST MAJORITY OF THE AREA. PORTIONS OF NORTHWEST...NORTHEAST AND FAR EASTERN NEW MEXICO MAY EXPERIENCE ENOUGH MOISTURE RETURN THROUGH SUNDAY MORNING TO LIMIT THE EXTENT OF RED FLAG CONDITIONS. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST TRENDS. NMZ101-103>109-162000- /O.UPG.KABQ.FW.A.0004.130317T1900Z-130318T0200Z/ /O.NEW.KABQ.FW.W.0003.130317T1900Z-130318T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 554 AM MDT SAT MAR 16 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...MOST OF NORTHERN AND CENTRAL EXCLUDING THE NORTHERN MOUNTAINS AND ADJACENT HIGHLANDS WHERE SNOWPACK EXISTS. PEAK PERIOD EXPECTED BETWEEN 3 TO 6 PM BUT SPANNING MOST OF THE AFTERNOON INTO EARLY EVENING. * 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES UPPER SINGLE DIGITS TO MID TEENS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
3 follow-up statements
577 WWUS85 KABQ 161958 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 158 PM MDT SAT MAR 16 2013 ...RED FLAG WARNING SUNDAY AFTERNOON AND EVENING FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK AND EXCLUDING THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .THE COMBINATION OF STRENGTHENING WINDS ALOFT AND DEEPENING SURFACE LOW PRESSURE OVER OR NEAR NORTHEAST NEW MEXICO WILL GENERATE WIDESPREAD WINDY CONDITIONS SUNDAY AFTERNOON AND EARLY EVENING. EXPECTED MAXIMUM TEMPERATURES UP TO 10 DEGREES ABOVE NORMAL AND MINIMUM HUMIDITY VALUES IN THE UPPER SINGLE DIGITS TO MID TEENS WILL COMBINE WITH GUSTY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS A LARGE PORTION OF NORTH AND CENTRAL NEW MEXICO. PORTIONS OF NORTHWEST...NORTHEAST AND FAR EASTERN NEW MEXICO MAY EXPERIENCE ENOUGH MOISTURE RETURN THROUGH SUNDAY MORNING TO SOMEWHAT LIMIT THE EXTENT OF RED FLAG CONDITIONS...BUT SOME OF THAT MOISTURE WILL LIKELY BE MIXED OUT AS THE AFTERNOON PROGRESSES SUNDAY. CONTINUE TO MONITOR THE LATEST FORECAST TRENDS. NMZ101-103>109-171400- /O.CON.KABQ.FW.W.0003.130317T1900Z-130318T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 158 PM MDT SAT MAR 16 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY. * AREA AND TIMING...MOST OF NORTHERN AND CENTRAL EXCLUDING THE NORTHERN MOUNTAINS AND ADJACENT HIGHLANDS WHERE SNOWPACK EXISTS. PEAK PERIOD EXPECTED BETWEEN 3 TO 6 PM...BUT SOME LOCALES WILL EXPERIENCE RED FLAG CONDITIONS UP TO A COUPLE HOURS EITHER SIDE OF THIS PEAK PERIOD. * 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES UPPER SINGLE DIGITS TO MID TEENS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
997 WWUS85 KABQ 171134 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT SUN MAR 17 2013 ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK AND EXCLUDING THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .THE COMBINATION OF STRENGTHENING WINDS ALOFT AND DEEPENING SURFACE LOW PRESSURE OVER OR NEAR NORTHEAST NEW MEXICO WILL GENERATE WIDESPREAD WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING. FORECAST HIGHS UP TO 10 DEGREES ABOVE NORMAL AND MINIMUM HUMIDITY VALUES IN THE UPPER SINGLE DIGITS TO MID TEENS WILL COMBINE WITH THE GUSTY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS A LARGE PORTION OF NORTH AND CENTRAL NEW MEXICO. HUMIDITY VALUES MAY REMAIN JUST ABOVE CRITICAL THRESHOLDS FOR A LONG ENOUGH PERIOD TO LIMIT WIDESPREAD RED FLAG CONDITIONS ACROSS PORTIONS OF NORTHWEST...NORTHEAST AND FAR EASTERN NEW MEXICO. NMZ101-103>109-180200- /O.CON.KABQ.FW.W.0003.130317T1900Z-130318T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 534 AM MDT SUN MAR 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * AREA AND TIMING...MOST OF NORTHERN AND CENTRAL EXCLUDING THE NORTHERN MOUNTAINS AND ADJACENT HIGHLANDS WHERE SNOWPACK EXISTS. PEAK PERIOD EXPECTED BETWEEN 3 TO 6 PM...BUT SOME LOCALES WILL EXPERIENCE RED FLAG CONDITIONS UP TO A COUPLE HOURS EITHER SIDE OF THIS PEAK PERIOD. * 20 FOOT WINDS...WEST/SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES UPPER SINGLE DIGITS TO MID TEENS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
913 WWUS85 KABQ 180229 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 829 PM MDT SUN MAR 17 2013 ...FIRE WEATHER WATCH MONDAY AFTERNOON AND EVENING FOR THE NORTHEAST AND EAST CENTRAL HIGHLANDS AS WELL AS THE SANDIA/MANZANO AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONG WEST TO NORTHWEST WINDS WILL CONTINUE MONDAY ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. HUMIDITIES WILL FALL BELOW 15 PERCENT AGAIN AFTER POOR TO FAIR HUMIDITY RECOVERIES OVERNIGHT. DUE TO A WEAK FRONT MOVING INTO THE FAR EAST AND NORTHEAST PLAINS...THE BEST CHANCES FOR CRITICAL CONDITIONS WOULD BE ACROSS WESTERN PORTIONS OF THE EAST CENTRAL PLAINS AS WELL AS THE NORTHEAST AND CENTRAL HIGHLANDS DURING THE AFTERNOON HOURS. NMZ103-107-108-181400- /O.EXP.KABQ.FW.W.0003.000000T0000Z-130318T0200Z/ /O.NEW.KABQ.FW.A.0005.130318T1800Z-130319T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 829 PM MDT SUN MAR 17 2013 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AND TIMING...THIS INCLUDES THE NORTHEAST HIGHLANDS ALONG THE I-25 CORRIDOR...AND THE I-40 CORRIDOR BETWEEN TIJERAS AND JUST EAST OF SANTA ROSA. THE MOST WIDESPREAD CONDITIONS WILL OCCUR BETWEEN 2 AND 6 PM. * 20 FOOT WINDS...WEST TO NORTHWEST AT 20 TO 25 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES 8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ101-104>106-109-180330- /O.EXP.KABQ.FW.W.0003.000000T0000Z-130318T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 829 PM MDT SUN MAR 17 2013 ...RED FLAG WARNING HAS EXPIRED... WINDS HAVE DECREASED BELOW CRITICAL LEVELS THIS EVENING... THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 16, 5:39 AM MDT, 15 minutes earlier.
Area forecast discussion, Mar 16, 5:39 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT SAT MAR 16 2013 .AVIATION... 12Z TAF CYCLE THICKENING MID AND HIGH LEVEL CLOUDS WILL OVERSPREAD ROUGHLY THE NORTHWEST HALF OF NEW MEXICO THROUGH THE REMAINDER OF THE MORNING...WITH MAINLY CLEAR SKIES ACROSS THE SOUTHEAST. VARIABLE VFR CLOUD CONDITIONS ARE THEN EXPECTED TO PREVAIL DURING THE REMAINDER OF THE FORECAST PERIOD...ESPECIALLY ACROSS NORTHERN AREAS OF THE STATE WHERE A FEW RAIN AND HIGH MOUNTAIN SNOW SHOWERS WILL DEVELOP AFTER 19Z FAVORING THE NM/CO BORDER REGION. MVFR CIGS IF ANY ASSOCIATED WITH THESE SHOWERS WILL BE BRIEF AND LOCALIZED...AND ARE NOT EXPECTED TO IMPACT ANY OF THE TAF SITES THRU 12Z SUN. MEANWHILE A SHALLOW BACKDOOR COLD FRONT WILL SPREAD MDT NELY SFC WINDS INTO NORTHEAST AND PORTIONS OF EAST- CENTRAL NEW MEXICO TODAY...MAINLY ALONG AND EAST OF A KRTN TO KLVS TO KROW LINE. ELSEWHERE SFC WIND GUSTS TO 35 KTS POSSIBLE HIGHER TERRAIN...AND TO LEE OF THE CENTRAL MTN CHAIN EAST TO KCQC. KJ && .PREV DISCUSSION...311 AM MDT SAT MAR 16 2013... INCREASING WINDS AND CLOUDS ARE IN STORE FOR THE FORECAST AREA TODAY...AHEAD OF AN APPROACHING UPPER LEVEL LOW PRESSURE TROUGH. WIDESPREAD CRITICAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGH MONDAY WITH A RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE FORECAST AREA SUNDAY AFTERNOON AND EARLY EVENING. SCATTERED SHOWERS ALONG WITH ISOLATED THUNDERSTORMS WILL SPREAD FROM WEST TO EAST THROUGH MAINLY WEST-CENTRAL AND NORTHERN NM LATE THIS AFTERNOON...CONTINUING THROUGH THE EVENING HOURS. NELY/BACKDOOR PUSH STILL ON TRACK FOR THE NE AND EAST-CENTRAL PLAINS THIS MORNING WITH TEMPERATURES 15 TO 20 DEGREES COOLER THAN FRIDAYS HIGHS. THEN AS THE SURFACE HIGH CENTER OVER THE CENTRAL PLAINS STATES SHIFTS EASTWARD SOMEWHAT LATER TODAY...A SELY UPSLOPE RETURN FLOW SETS UP OVER THE NE HIGHLANDS/RATON/BARTLETT/JOHNSON MESAS...PROVIDING A FOCUS FOR SHOWERS THERE FROM LATE AFTERNOON THROUGH MOST OF TONIGHT. MODELS CONTINUE TREND OF BEING A LITTLE DEEPER WITH A TRAILING WAVE/SPEED MAX SLATED FOR SUNDAY. KEPT IDEA OF ISOLD TO SCATTERED SHOWERS GOING OVER THE NORTH AND ISOLD FOR WRN AND CENTRAL AREAS. ALSO LEFT IN THUNDER DURING THE AFTERNOON AS LIFTED INDICES FALL BELOW ZERO DURING PEAK HEATING TIME-FRAME. WAVE TRAIN SHIFTS NEWD MONDAY WITH A DRY WEST/NORTHWEST FLOW ALOFT TRANSITIONING OVER THE REGION. MODELS IN EXCELLENT AGREEMENT WITH TIMING AND STRENGTH OF NEXT WEAK SHORT-WAVE IN THE FLOW ALOFT FOR TUESDAY...WITH INCREASING MID AND HIGH CLOUDS AND A FEW LIGHT SHOWERS OVER THE NORTHERN MOUNTAINS. 00Z GFS AND ECMWF IN GOOD AGREEMENT THAT THINGS GET QUITE ACTIVE BY MIDWEEK AND CONTINUE ACTIVE THROUGH AT LEAST FRIDAY. ECMWF IS MUCH DEEPER WITH EACH PASSING WAVES/CLOSED LOW BUT BOTH MODELS INDICATING A MID LEVEL PACIFIC MOISTURE FETCH ALONG WITH GETTING SURFACE AND NEAR SURFACE MOISTURE INTO THE ACT WITH AN ELY UPSLOPE FLOW. 33 .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS DEVELOPING SUNDAY... .FIRE WEATHER... IMPORTANT CHANGES AHEAD AS A WX PATTERN MORE TYPICAL OF EARLY SPRING FORECAST TO DOMINATE THROUGH EARLY NEXT WEEK. MAIN CONCERN IN THE NEAR-TERM WILL BE A SIGNIFICANT EXPANSION OF CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY. THIS TREND HAS BEEN WELL ADVERTISED THE PAST SEVERAL DAYS AND LATEST MODELS CONTINUE TO SUPPORT WIDESPREAD ADVISORY-LEVEL WIND SPEEDS ACROSS THE AREA SUNDAY AFTERNOON AND EARLY EVENING. GUSTY WINDS COMBINED WITH MIN RH/S IN THE 8-15 PERCENT RANGE WILL BE MOST CRITICAL FOR THE LOWER ELEVATIONS OF WEST-CENTRAL AND CENTRAL NEW MEXICO TO THE EAST- CENTRAL PLAINS. LESS CONFIDENT ON THE EXTENT OF RED FLAG CONDITIONS ACROSS NORTHERN NMZ501...AND MIN RH VALUES ACROSS THE NORTHEAST QUARTER MAY REMAIN AT OR ABOVE CRITICAL THRESHOLDS BUT WIND SPEEDS HERE ON SUNDAY WILL BE AMONG THE HIGHEST ACROSS OUR FORECAST AREA. WILL UPGRADE PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING THIS UPDATE... WITH THE ABOVE MENTIONED CAVEATS FOR PORTIONS OF THE NW PLATEAU/HIGHLANDS AND THE NORTHEAST. MEANWHILE...FOR TODAY...RECORD OR NEAR-RECORD TEMPERATURES THAT PEAKED A GOOD 15-20 DEGREES ABOVE AVERAGE ON FRIDAY WILL TREND DOWNWARD SLIGHTLY...ESPECIALLY ACROSS THE NORTHEAST WHERE A SHALLOW BACKDOOR COLD FRONT WILL CONTINUE TO MAKE SLOW BUT STEADY SOUTHWARD PROGRESS THIS MORNING BEFORE PULLING UP STATIONARY FROM THE EAST SLOPES OF THE SANGRES TO THE EC PLAINS THIS AFTERNOON. EVEN SO TEMPS WILL STILL BE 10-15 DEGREES ABOVE SEASONAL AVERAGE FOR MOST AREAS AND SURFACE WINDS WILL BE MUCH MORE NOTICEABLE TODAY COMPARED TO FRIDAY WITH DEEP BOUNDARY LAYER MIXING AND THE PASSING OF A DISTURBANCE ALOFT. WINDY CONDITIONS EXPECTED ACROSS THE HIGHER TERRAIN AND ESPECIALLY TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN. FORECASTING 2-3 HOURS OF CRITICAL FIRE WX CONDITIONS FOR PARTS OF THE CENTRAL HIGH PLAINS/LAS VEGAS TO CLINES CORNERS TO CORONA INCLUDING THE I-40 CORRIDOR THIS AFTERNOON. WILL FOREGO A RED FLAG WARNING GIVEN THE LOCALIZED NATURE OF THE STRONGEST WINDS BUT SOMETHING TO MONITOR. OTHERWISE THICKENING MID AND HIGH CLOUDS WILL OVERSPREAD THE AREA WITH A FEW WETTING SHOWERS OR RAIN OR HIGH ELEVATION SNOW ACROSS THE FAR NORTH. AFTER SUNDAY/S WIND EVENT...A BREEZY TO WINDY AND DRY PATTERN WILL PERSIST INTO MONDAY AND CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY REDEVELOP FOR AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN AND ESPECIALLY ACROSS WESTERN PARTS OF THE EAST CENTRAL PLAINS AND THE CENTRAL HIGHLANDS. THE PATTERN IS FAVORABLE FOR LOCALLY STRONG NIGHTTIME WINDS TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN SUNDAY NIGHT AND AGAIN MONDAY NIGHT. WINDS THEN BECOME LESS OF A FORECAST ISSUE BY TUE/WED OF NEXT WEEK WITH OVERALL AIR MASS MOISTENING ESPECIALLY BY THE MIDDLE PART OF THE UPCOMING WEEK. THIS WILL OCCUR AHEAD OF A POTENTIALLY SIGNIFICANT UPPER LEVEL TROUGH THAT COULD IMPACT THE AREA DURING THE WED/THU PERIOD. KJ && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 8 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ101-103>109. && 41
Hazardous weather outlook, Mar 16, 4:58 AM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 458 AM MDT SAT MAR 16 2013 NMZ501>540-171200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 458 AM MDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY ALONG WITH STRONG WEST WINDS...CONTINUING INTO MONDAY. WEST WINDS WILL INCREASE SUNDAY BEHIND THE PASSAGE OF A COLD FRONT. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE COMMON FOR MOST LOCATIONS BOTH SUNDAY AND MONDAY AFTERNOONS. THE STRONG WINDS MAY POSE TRAVEL DIFFICULTIES...ESPECIALLY ALONG NORTH-SOUTH ORIENTED HIGHWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:55 PM MDT | Wind Advisory | ABQ | 37 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.